Alert archive / Oklahoma / Red Flag Warnings in 2022

Red Flag Warning 10, NWS Tulsa, OK

April 9, 2022Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Apr 9, 2022, 1:30 PM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 1:30 PM CDT (18:30 UTC)
Expired
Apr 9, 2022, 9:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3171 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WWUS84 KTSA 091830
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
130 PM CDT Sat Apr 9 2022

OKZ054-059-064-100200-
/O.NEW.KTSA.FW.W.0010.220409T1830Z-220410T0200Z/
Osage-Pawnee-Creek-
130 PM CDT Sat Apr 9 2022

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR OSAGE...PAWNEE...AND CREEK 
COUNTIES...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 9 PM CDT this evening. 

* AFFECTED AREA...In Oklahoma, Osage, Pawnee, and Creek 
  counties. 

* WIND...South at 15 to 20 mph, gusting to 30 mph.

* HUMIDITY...15 to 20 percent.

* TEMPERATURE...Low to mid 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:29 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 9, 11:29 AM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
1129 AM CDT Sat Apr 9 2022

...New AVIATION...

.SHORT TERM...
(The rest of today)
Issued at 1043 AM CDT Sat Apr 9 2022

No update planned to the going forecast this morning. Fire weather
concerns remain high today, with above normal temperatures,
continued low dew points and gusty southerly winds today. The
primary concern will be across portions of northeast Oklahoma to
the northwest of I-44, where fire weather partners indicate fuels
remain largely cured as compared to areas southeast of I-44 where
greenup has progresssed. Near Red Flag conditions will exist for a
time this afternoon, with wind speeds being the limiting factor.
Will continue to monitor but at this time, feel that the existing
Fire Danger Statement has things in hand. Continue to avoid
behaviors that may lead to a fire start.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 305 AM CDT Sat Apr 9 2022

Low level moisture will begin to increase tonight into Sunday in
advance of approaching cold front, which will move into northeast
Oklahoma late Sunday afternoon. Instability/shear along boundary
will likely be sufficient to support the potential for strong to
severe storms Sunday evening across far northeast Oklahoma. This
activity will spread into northwest Arkansas Sunday night with at
least a limited severe threat.

Cold front is forecast to stall over northwest Arkansas/east-
central Oklahoma into Monday with a moist unstable air-mass
developing along/south of boundary Monday afternoon. Although
upper level forcing will likely remain relatively weak, could
still see a few strong/severe storms near boundary Monday
afternoon/evening.

Still some differences concerning timing/strength of upper
features Tuesday and Wednesday, which will likely have impact on
overall severe threat. Frontal boundary will become diffuse
Monday night and begin lifting north on Tuesday. Upper wave is
progged to lift northeast out of the Texas Big Bend area, moving
into the ARKLATX region during the day. Still the potential for a
few scattered storms to develop across SE OK/NW AR, but with the
current track/timing of upper wave, the stronger forcing may be
just southeast of CWA.

Strong upper trough is forecast to move out Rockies and into the
central Plains on Wednesday. ECMWF still remains the most robust,
including a more southern track, compared to the slower/weaker
GFS solution. Hopefully models will come into better agreement
over the next few days, which should provide a better picture on
overall severe weather threat during this time.

&&

.AVIATION...
(18Z TAFS)
Issued at 1124 AM CDT Sat Apr 9 2022

VFR conditions will prevail through the period, with gusty winds
and LLWS being the primary aviation concerns. All sites except for
FSM will see wind gusts near 20 kts this afternoon from the south
to southwest. Wind gusts will continue and actually increase
overnight at the E OK terminals, with a few hour drop off at the
NW AR sites right after sunset before the gustiness picks up again
toward midnight. Expect southerly wind gusts in the 25 to 30 kt
range areawide mid to late morning tomorrow. LLWS will increase
mid to late evening and continue just past sunrise tomorrow in
response to a strong low level jet.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  59  82  57 /   0   0  10  40
FSM   72  51  79  61 /   0   0  10  30
MLC   75  58  80  60 /   0   0  10  20
BVO   74  57  83  55 /   0   0   0  50
FYV   69  51  77  57 /   0   0  10  40
BYV   67  50  76  57 /   0   0  10  50
MKO   73  56  80  59 /   0   0  10  30
MIO   69  53  79  56 /   0   0  10  60
F10   75  58  81  59 /   0   0  10  20
HHW   75  56  80  63 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....12
AVIATION...22
Hazardous weather outlook, Apr 9, 12:47 PM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1247 PM CDT Sat Apr 9 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1247 PM CDT Sat Apr 9 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
An elevated threat of rapid fire spread will continue through the
afternoon across portions of eastern Oklahoma. The worst
conditions will be focused across areas along and west of Highway
75 in northeast Oklahoma. South to southwesterly winds will gust
in the 20 to 30 mph range in conjunction with very low relative
humidities from 15 to 20 percent. Although winds will remain gusty
through the night, increasing relative humidities overnight will
lead to a decrease in the fire weather concerns after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...
         High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...
         Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...
         Very High Fire Weather Potential...High Wind Potential...
         Heavy Rain Potential.
THURSDAY AND FRIDAY...Very High Fire Weather Potential...
         High Wind Potential.

EXTENDED DISCUSSION...
Multiple periods with both fire weather and severe weather
concerns will exist from Sunday into much of next week. Late
Sunday afternoon, a cold front will move into northeast Oklahoma.
Near the front Sunday evening, a few strong to severe
thunderstorms will be possible across far northeast Oklahoma,
spreading into northwest Arkansas Sunday night. Large hail and
damaging winds will be the main threats.

Thunderstorms are also forecast Monday through Wednesday, although
uncertainty in the severe weather details remains high. Some
severe thunderstorms are likely during this time frame,
especially Tuesday into Wednesday, with significant severe weather
impacts possible. Stay tuned to the latest forecasts as details
become more certain.

Critical fire spread rates are expected behind a surging dryline
and cold front Wednesday afternoon. Windy and dry conditions are
expected to persist through the end of next week, keeping fire
weather concerns elevated.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.